MAUDE Adverse Event Report: CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 2429-0500
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected product has been received and the investigation is pending.A follow up report will be submitted once the failure investigation has been completed.
 
Event or Problem Description
It was reported that a patient who was transferred to their facility with a 0.9% sodium chloride 1000ml infusion, had a ballooned pumping segment at the upper fitment.The customer states that there was no harm.
 
Additional Manufacturer Narrative
The customer¿s report that a ballooned pumping segment formed at the upper fitment was confirmed.Visual inspection of set noted that the silicone segment tubing had a bulge (.44660 inches long,.2385 inches wide), discoloration, and was weakened just below the upper fitment.Clear liquid was observed inside the set¿s tubing and drip chambers.No other anomalies were observed.Functional testing resulted in the set flowing freely with no issues observed.No bulge/ balloon was observed in the silicone segment.The set was loaded into a lab pump module device.The primary infusion was programmed at a rate of 120ml/h and vtbi 120ml for 1 hour.No alarm or any other issues were noted by the device.No bulge/ balloon was observed in the silicone segment.The root cause of the ballooning was not identified.
 
Event or Problem Description

Brand Name
ALARIS PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8860800
Report Number9616066-2019-02109
Device Sequence Number18958336
Product Code FPA
UDI-Device Identifier10885403228018
UDI-Public10885403228018
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2429-0500
Device Catalogue Number2429-0500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/05/2019
Supplement Report FDA Received Date08/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1000ML BAXTER BAG, THERAPY DATE (B)(6) 2019; 1000ML BAXTER BAG, THERAPY DATE (B)(6) 2019
Patient Age35 YR